Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 193, NWS Jackson, MS

June 8, 2004Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2004, 3:55 PM CDT for Yazoo County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2004, 3:55 PM CDT (20:55 UTC)
Expired
Jun 8, 2004, 4:25 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 082055
SVRJAN
MSC163-082125-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT TUE JUN 8 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 425 PM CDT

* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BENTON...OR ABOUT 8 MILES
  SOUTHEAST OF YAZOO CITY...MOVING NORTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BENTON AT 400 PM CDT
  BE NEAR YAZOO CITY...EDEN AT 415 PM CDT

HAIL TO THE SIZE OF PENNIES AND WINDS UP TO 60 MPH ARE LIKELY WITH 
THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. 

HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.

LAT...LON 3292 9054 3292 9045 3298 9040 3301 9031
          3272 9020 3268 9039

$$

50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:20 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 8, 3:20 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT TUE JUN 8 2004

.DISCUSSION...WE FINALLY BROKE THE 90 DEGREE BARRIER THIS AFTERNOON.
ACTUALLY WE REACHED 91 AS OF THIS WRITING. FOR THE NEXT 48 HRS
PERSISTENCE WILL BE THE FORECAST...EXPECT LOWS AROUND 70 AND HIGHS
AROUND 90. AS FOR PRECIP CHANCES. UPPER RIDGE SEEMS TO HAVE MORE OF
A FOOT HOLD THAN PAST FEW DAYS AS CONVECTION HAS BEEN SOMEWHAT
SUPPRESSED. FOR THIS EVENING THROUGH FRI AFTERNOON...BEST RAIN
CHANCES WILL EXIST ACROSS THE EAST AND SE WHERE SLIGHTLY HIGHER
MOISTURE WILL EXIST. SLIGHTLY HIGHER MOISTURE WILL BE ADVECTED IN
FROM THE SE STATES UNDERNEATH THE 850/700 MB ANTICYCLONIC
CIRCULATION.

BY LATE FRI...UPPER RIDGE GETS SHUNTED TO THE SE AND WILL ALLOW SAT
TO BE A TRANSITION DAY. MOISTURE WILL INCREASE FROM THE S/SW WHILE
LONG WAVE TROUGH BEGINS TO MOVE OUT OF THE ROCKIES. FEEL THAT WITH
DEEP LAYER MOISTURE INCREASING AND UPPER RIDGE GETTING FURTHER
SE...SCT STORM CHANCES WILL BE NEEDED.

BY SUN/MON...MANY FIELDS COME TOGETHER FOR LIKELY RAIN CHANCES. AS I
MENTIONED YESTERDAY...WAS SURPRISED TO SEE THE MODEL NOT GENERATE
PRECIP WITH SUCH FAVORABLE FIELDS FOR RAIN. THE LATEST MODELS ARE
PERSISTENT WITH THE MOISTURE AND WIND FIELDS AND NOW GENERATE
PRECIP. THIS MAKE MORE SENSE AND CONFIDENCE HAS INCREASED FOR A WET
PATTERN SUN/MON. THE UPPER TROUGH WILL ALLOW A FRONT TO APPROACH
NORTHERN MS...BUT I FEEL THAT IS ABOUT AS FAR AS IT CAN MAKE IT.
MORE CONSISTENCY IN THE GUIDANCE WILL HAVE TO BE SHOWN BEFORE I CAN
BITE OFF ON A FRONT MOVING WELL INTO AND THROUGH THE CWA. AT THIS
TIME...THE COMBINATION OF THE SFC BOUNDARY TO THE NORTH AND A
LINGERING WEAKNESS IN THE MID-LEVELS...SCT POPS WILL REMAIN IN THE
FORECAST THROUGH WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON   70 90 70 90 72 / 10 20 10 20 10
MERIDIAN  68 90 68 90 70 / 20 30 10 20 10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

36/ENTREMONT
Hazardous weather outlook, Jun 8, 2:03 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT TUE JUN 08 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091903-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
203 PM CDT TUE JUN 08 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY
THIS EVENING COULD BE LOCALLY STRONG ACROSS PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WEST OF
LINE FROM CLEVELAND...TO JACKSON...TO QUITMAN. THE MOST INTENSE
CELLS MAY BE CAPABLE OF WIND GUSTS TO 45 MPH...FREQUENT
LIGHTNING...SMALL HAIL AND TORRENTIAL DOWNPOURS. EXPECT
THUNDERSTORM ACTIVITY AROUND THE REGION TO DIMINISH SHORTLY AFTER
SUNSET.

THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON IS EXPECTED TO BE
EVEN MORE ISOLATED...AND MAINLY CONFINED TO
AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER AND IN EXTREME
SOUTHERN MISSISSIPPI. A FEW STORMS HERE COULD ALSO PRODUCE
LOCALLY GUSTY WINDS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY...JUNE 15TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 8, 3:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT TUE JUN 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             FLORA                   32.55N 90.31W
06/08/2004  1.00 INCH        MADISON            MS   PUBLIC

&&

XXX

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.